News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Blood in stool, stomach cramp


 OhioAshley114 - Sat Feb 25, 2006 11:09 pm

I am a 20 year old female, already been diagnosed with moderate anemia. I am on Wellbutrin XL 300 mg, and the Nuvaring birth control. For the past 10 days, I have had blood in my stool, it shows up as streaks on the stool and is bright red in color. When I wipe, there is a moderate amount of bright red blood, and it looks similar to wiping during a menstrual period. I have had no bleeding other than when I go to the bathroom, and that happens regularly once a day. Until today, I had no pain, itching, nausea, or vomiting. This evening I have had off and on what I would call a combination of dull nausea and stomach cramps. The blood in my stool does not happen every single time I go, but has happened about 75% of the time. I went to the ER last night and they ran blood tests that didn't show anything but the anemia I already knew I had. They suggested I go to see a GI specialist within the next 3 days. What could be causing this? According to the doctor's physical rectal exam she says I do not have hemorrhoids or any sort of cut or scrape in that area. Thank you for your help or suggestions.
 Theresa Jones, RN - Sat Apr 08, 2006 12:37 pm

User avatar Hi OhioAshley114,
Generally speaking, bright red blood in the stool typically indicates bleeding in the lower part of the gastrointestinal tract. Since hemorrhoids were ruled out as a causative factor, other causes for this appearance may include, colon polyps, diverticulitis, crohn's disease, anal fissures, malignancies, etc. I would strongly suggest an evaluation by a Gastrointestinal specialist to identify the causative factor.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here